Skip to content
symptom flare on biologic meds
avatar
robyne1111 posted:
I was diagnosed with sero negative R.A based on mri results and symptoms, in 2008.At that time I had digestive problems and could not tolerate methyltrexate or Arava.I would say my condition had been mild , mostly pain in wrists and fingers with fatigue and flu like symptoms being my chief complaint.I was stated on Enbrel which resulted in a huge joint flare the following 2 days.The doctor said she had never known that to happen and switched me to Humiera.The same huge joint flare occurred the days after Humiera with a full body rash 11 days later.I recieved an infusion of Orencia, which had no side effects (yeah!) But had a sinus infection, cold that lasted 2 months.I learned that most of the young people I worked with had a similar long lasting cold, so I question whether the Orencia was the problem.However, I was given 3 infusions of Actemra.Since the Actemra my condition is 40 to 60 percent worse.So many joints are affected now.My ankles used to feel numb and now there is frank pain.My feet , knees etc..are. so painful at times that it it hard to walk.I have a very physically active job.I am having trouble lasting through a shift.In order to keep my insurance I must work 6 days.I keep asking why I am having these reactions to these meds and no one seems to be listening.They want to start me on Rituxan next, but I am reluctant because I'm afraid of getting worse.On the othet hand I am desperate for relief.According to the Vectra d.a test I had, Actemra should have been the drug for me.My results were just over the severe line.This taken aftet the1st Actemra infusion but before I started feeling really bad.I should mention that after the Enbrel and Humiera reactions,the symptoms resolved after discontinuing the drugs.If anyone can help me figure out why I am having these resctions PLEASE post.I have not been able to find any info.My rheumatologist is considered the best in the county, and I really like her, but the office is busy and when I bring up these concerns with the nurse etc. The response is always"so the meds aren't working for you".I can't seem to make them understand that I feel they are infact, making me worse.
Reply
 
avatar
PainLube responded:
My dad has osteoarthritis in his knees and shoulders, not to mention scoliosis. A friend told me about a homeopathic pain relief lotion that has worked. After a few applications, his pain was significantly reduced. Now he applies it morning and night. www.PainLube.com Use Promo Code 72346 for FREE shipping & a gift. It has helped my dad so much, I decided to share this with other people. It's worth trying.
 
avatar
cheymann responded:
Hi Robyne,

I too had extreme flare ups the first 2 weeks I was taken off the methotrexate and put on Arava. I wanted to discontinue the Arava but, stuck with it simply because you cannot just discontinue this drug without taking a wash out drug to get the Arava out of my system. I have had no flare ups after the 2 week period. I don't know about your diet but, you might want to consider avoiding any wheat products, sugar or red meat. These foods in themselves can cause inflammation. I also take turmeric (cucumin), ginger root, beet root extract, black seed oil and several other natural herbs. It seems to be helping. You need to stick to your guns until your RA listens to your concerns. You are the only person that knows your body better than anyone else and everyone is different. It seems some doctors expect everyone to fall into the category of what they have seen and dealt with but, like I said we are all different. I hope you can find something that will end up giving you relief.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
35 of 42 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.